Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 97, NWS Wichita, KS

May 16, 2015Chase County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 16, 2015, 5:12 PM CDT for Chase County, Greenwood County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2015, 5:12 PM CDT (22:12 UTC)
Expired
May 16, 2015, 5:45 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chase County, KS, Greenwood County, KS

What was reported inside it

TimeReportWhereRemark
May 16, 5:25 PM CDTTSTM WND DMGMadison, KSDELAYED REPORT OF SMALL TREE LIMBS DOWN IN MADISON.
May 16, 5:27 PM CDTTSTM WND DMG3 E Madison, KSA ROOF WAS BLOWN OFF A BARN DUE TO STAIGHT LINE WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS53 KICT 162212
SVRICT
KSC017-073-162245-
/O.NEW.KICT.SV.W.0097.150516T2212Z-150516T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 511 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES SOUTHWEST OF OLPE TO 5 MILES WEST OF
  HAMILTON TO NEAR EUREKA...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND PEA TO PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. AT 508 PM...59 MPH WINDS WERE MEASURED 
  AT THE EUREKA AIRPORT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...THRALL
  AND EUREKA AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 116.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE 
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9631 3791 9637 3820 9655 3838 9636
      3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2211Z 221DEG 54KT 3818 9639 3798 9627 3776 9629 

HAIL...0.75IN
WIND...60MPH
 
$$

KLEINSASSER
3 follow-up statements
367 
WWUS53 KICT 162221
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SAT MAY 16 2015

KSC017-073-162245-
/O.CON.KICT.SV.W.0097.000000T0000Z-150516T2245Z/
GREENWOOD KS-CHASE KS-
521 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GREENWOOD AND EAST CENTRAL CHASE COUNTIES...

AT 519 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES WEST OF OLPE...TO NEAR MADISON TO 6 MILES 
EAST OF EUREKA...MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND PEA TO PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT TREE DAMAGE. DAMAGE IS POSSIBLE TO MOBILE          
HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MADISON...HAMILTON AND VIRGIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN AT TIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3780 9621 3797 9626 3826 9648 3838 9636
      3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2219Z 222DEG 58KT 3826 9628 3806 9616 3784 9618 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

KLEINSASSER
445 
WWUS53 KICT 162230
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT SAT MAY 16 2015

KSC017-073-162245-
/O.CON.KICT.SV.W.0097.000000T0000Z-150516T2245Z/
GREENWOOD KS-CHASE KS-
530 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GREENWOOD AND EAST CENTRAL CHASE COUNTIES...

AT 528 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES SOUTHWEST OF EMPORIA...TO OLPE...TO NEAR 
MADISON TO 6 MILES SOUTHEAST OF HAMILTON...MOVING NORTHEAST AT 45 
MPH.

HAZARD...70 MPH WIND GUSTS AND PEA TO PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS ALSO POSSIBLE TO MOBILE  
HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MADISON...HAMILTON AND VIRGIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3780 9621 3797 9626 3826 9648 3838 9636
      3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2228Z 245DEG 41KT 3834 9631 3827 9618 3814 9606 3792
9608

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

KLEINSASSER
302 
WWUS53 KICT 162244
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SAT MAY 16 2015

KSC017-073-162253-
/O.EXP.KICT.SV.W.0097.000000T0000Z-150516T2245Z/
GREENWOOD KS-CHASE KS-
544 PM CDT SAT MAY 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENWOOD AND
EAST CENTRAL CHASE COUNTIES WILL EXPIRE AT 545 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WICHITA.

LAT...LON 3780 9621 3797 9626 3826 9648 3838 9636
      3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2242Z 221DEG 54KT 3834 9631 3827 9618 3814 9606 3792
9608

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:14 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 16, 3:14 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT SAT MAY 16 2015

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH
TONIGHT.

ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS
BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE
UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850
MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW
STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING
INTO THE SYSTEM.

THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT
OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL
COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET
WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS
EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE
STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO
NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR
HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT
THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO
ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM
MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR
FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE
SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL
APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA
BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS
INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH
STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD
CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR.
STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO
SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH
CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL
KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY.
LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS
PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL
CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING.
THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT.

THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND
THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM
SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL
HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP
SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG
STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE
DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE
COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE
STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT
NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY.
ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A
GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW
PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED
OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM.
THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN
UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC
UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT
IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE
COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER
STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD
THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM
CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD
BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND
MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD
THE WEEKEND.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 310 PM CDT SAT MAY 16 2015

WIDESPREAD STORMS WILL CONTINUE TO AFFECT ALL AVIATION POINTS TO
THE WEST OF THE FLINT HILLS. CIGS WILL FLUCTUATE INTO AND OUT OF
MVFR WITH STORM PASSAGE. HAIL UP TO NICKEL SIZE AND WIND GUSTS TO
45 MPH ARE POSSIBLE. STRONGER STORMS WILL MOVE IN LATE THIS
AFTERNON AND AFFECT THIS REGION THROUGH EARLY EVENING BEFORE
CLEARING OUT TOWARDS 6Z.

KCNU WILL HAVE VFR CONDITIONS FOR THE REMAINDER OF THE AFTERNOON
AND THEN HAVE LINEAR STORMS MOVE THROUGH OVERNIGHT PRODUCING MVFR
CIGS AND POTENTIALLY HAIL UP TO ONE AND HALF INCHES AND WINDS TO
70 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  58  76 /  80   0   0  10
HUTCHINSON      59  83  55  73 /  80   0   0  10
NEWTON          59  82  55  73 /  80   0   0  10
ELDORADO        61  82  57  76 /  80  10   0  10
WINFIELD-KWLD   61  82  62  78 /  80  10  10  10
RUSSELL         54  82  49  70 /  70   0  10  10
GREAT BEND      53  81  50  71 /  70   0   0  10
SALINA          60  82  53  70 /  70   0  10  10
MCPHERSON       59  82  54  71 /  70   0  10  10
COFFEYVILLE     65  84  64  80 /  80  10  10  20
CHANUTE         64  83  62  76 /  80  10  10  10
IOLA            64  82  61  75 /  80  10  10  10
PARSONS-KPPF    64  83  63  80 /  80  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083-
091>093.

&&
Hazardous weather outlook, May 16, 4:21 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT SAT MAY 16 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-172130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORM DEVELOPMENT REMAINS POSSIBLE ACROSS MAINLY SOUTH
CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO TONIGHT.
THE HIGHEST SEVERE THREAT AREA IS GENERALLY ALONG AND SOUTHEAST OF
THE KANSAS TURNPIKE. THE MAIN STORM THREATS WILL BE LARGE HAIL OF
1 TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND POSSIBLY A TORNADO.
IN ADDITION...LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE IN
SOUTH CENTRAL KANSAS AND THE FLINT HILLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON
ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD
ACROSS THE STATE.

ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR
TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 16, 4:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       3 E NEWTON              38.04N 97.29W
05/16/2015  E0.75 INCH       HARVEY             KS   TRAINED SPOTTER

            RAIN FELL IN A 30 MINUTE TIME FRAME.

&&

CWH
Local storm report, May 16, 4:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             POTWIN                  37.94N 97.02W
05/16/2015  E0.25 INCH       BUTLER             KS   TRAINED SPOTTER

&&

CWH
Local storm report, May 16, 4:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND GST     3 NE LEON               37.72N 96.74W
05/16/2015  E45 MPH          BUTLER             KS   TRAINED SPOTTER

            WINDS WERE ESTIMATED LESS THAN 50 MPH WITH VERY HEAVY
            RAINFALL

&&

SGS
Special weather statement, May 16, 4:43 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SAT MAY 16 2015

KSZ053-069-070-162200-
CHASE KS-GREENWOOD KS-BUTLER KS-
443 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  WESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  EAST OF BURNS TO 10 MILES EAST OF EL DORADO TO NEAR LATHAM...AND
  MOVING NORTHEAST AT AROUND 55 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...LEON...ROSALIA...CASSODAY...BAZAAR...MATFIELD GREEN...
  EL DORADO STATE PARK...BEAUMONT...EL DORADO LAKE...EL DORADO
  AIRPORT AND WONSEVU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3820 9684 3837 9647 3814 9642 3761 9640
      3761 9652 3756 9653 3755 9685
TIME...MOT...LOC 2140Z 219DEG 62KT 3805 9675 3783 9667 3759 9666

KLEINSASSER
Local storm report, May 16, 5:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     FLOOD            1 N CASSODAY            38.05N 96.64W
05/16/2015                   BUTLER             KS   STORM CHASER

            WATER IS BEING REPORTED OVER SOME OF THE ROADS IN AND
            AROUND THE AREA.

&&

CWH
Special weather statement, May 16, 5:06 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT SAT MAY 16 2015

KSZ053-069-070-162230-
CHASE KS-GREENWOOD KS-BUTLER KS-
506 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
  SOUTH OF COTTONWOOD FALLS...TO 10 MILES WEST OF HAMILTON...TO 8
  MILES SOUTHWEST OF EUREKA...AND MOVING NORTHEAST AT 60 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...MADISON...HAMILTON...BAZAAR...VIRGIL...MATFIELD GREEN...
  EUREKA CITY LAKE...THRALL...EUREKA AIRPORT AND SAFFORDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3761 9653 3784 9652 3817 9664 3852 9637
      3848 9635 3818 9636 3817 9596 3790 9596
TIME...MOT...LOC 2204Z 213DEG 60KT 3817 9650 3799 9636 3775 9641

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:38 AM CDTSpecial Weather StatementICTRussell37 min
May 16, 5:14 AM CDTSpecial Weather StatementICTHarper, Kingman, Reno46 min
May 16, 12:00 PM CDTSpecial Weather StatementICTHarper30 min
May 16, 12:35 PM CDTSpecial Weather StatementICTSedgwick25 min
May 16, 12:56 PM CDTSpecial Weather StatementICTSedgwick34 min
May 16, 2:09 PM CDTSpecial Weather StatementICTHarper, Kingman36 min
May 16, 2:11 PM CDTFlash Flood WatchICTButler, Cowley, Harper, Harvey, Kingman, Reno and 2 more9 hr
May 16, 2:45 PM CDTSpecial Weather StatementICTHarper30 min
May 16, 3:15 PM CDTSpecial Weather StatementICTSumner30 min
May 16, 3:41 PM CDTSpecial Weather StatementICTSedgwick34 min
May 16, 3:51 PM CDTAreal Flood WarningICTSedgwick17 hr
May 16, 3:53 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner22 min
May 16, 4:16 PM CDTSpecial Weather StatementICTButler29 min
May 16, 4:43 PM CDTSpecial Weather StatementICTButler, Chase17 min
May 16, 4:59 PM CDTAreal Flood WarningICTButler5 hr
May 16, 5:06 PM CDTSpecial Weather StatementICTGreenwood24 min
May 16, 5:54 PM CDTSpecial Weather StatementICTGreenwood21 min
May 16, 6:06 PM CDTAreal Flood WarningICTHarper, Kingman, Sumner6 hr
May 16, 6:18 PM CDTSpecial Weather StatementICTGreenwood12 min
May 16, 6:56 PM CDTSpecial Weather StatementICTHarper, Kingman34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.